I know that after receiving the first or second MiraDry treatment that sweating will not completely go away. however, after my second treatment in August 2012, there are times when I have sweat breakouts like I had prior to any MiraDry treatments. Is this normal?What is happening? How can I remedy this? HELP!!!
Why Do I Have Bad Sweat Breakouts After 2nd MiraDry Treatment?
Doctor Answers 8
MiraDry vastly reduces the amount you sweat, but does not completely eliminate
I am sorry that you are still bothered by severe sweating episodes.
Under the newest protocol, miraDry patients tend to have an average of 80% reduction in sweating with one treatment. For the heaviest sweaters (people that have to change through soaked shirts several times a day), an 80% reduction means that they are still going to have noticable sweat. However, the amount of sweat is vastly reduced, allowing them to be much more functional.
Under older protocols, including treatments performed in 2012, not everyone was able to have the most optimal treatment. With optimizations of how the area is numbed, virtually every person receives the most aggressive treatment. This means that treatments today are more effective than treatments five years ago.
Miradry treatments in Los Angeles
Tough one... 5-10% of patients may need a third treatment
Depends on lots of things, including the settings used (1-5), anxiety levels of patients, and any predisposing conditions to sweating- drugs, toxins, and diseases such as thyroid disease.
You should be investigated for the above, and consider a third treatment at a higher setting, providing your armpit area is suitable for a higher level.
Dr Davin Lim
Consultant Laser and Cosmetic Dermatologist
You might also like...
It is very unusual to sweat a lot after second Midary treatment, but reported
We’ve had great success with Mirdary procedure in our office. Pretty much all of our patients are very happy with the sweat reduction even after one treatment, but we always recommend for everyone to do two treatments for the best results. If you are experiencing still a lot of sweating after your second treatment you can have a third treatment done but before you decide to proceed with that there are a couple things that you should ask the office that performed you procedure. First, the treatment level that was used for you should be at least level 3 for the first treatment and level 4 for the second. Lower levels are not as effective to permanently destroy the sweat glands. Second, you can ask them to do a Starch Iodine Test for your underarms and see if you are sweating outside of the treated area. If you do, in that is the case, you are out of luck because Miradry is approved for only treating the underarms. Botox might be your only option. Good luck!
MiraDry results after procedures
Sorry to hear about your less than optimal results from miraDry treatments so far. MiraDry has been shown to reduce armpit sweating by approximately 86% in the majority of patients. It seems that you may be one of the few outlier patients who unfortunately does not respond to that degree. Although it may not be possible to determine the exact cause of your non-response, contributing factors may include the treatment template (map) used on your armpit, method of anesthesia, the treatment level selected and skill of the physician performing your procedure. Options to help you achieve better control of your sweating include a third treatment (at a higher level) or adding Botox injections.
Contact the doctor who did the miraDry procedure and discuss with him/her the option of another round of miraDry or alternative treatments like Botox injection and suction curettage. Unfortunately, no procedre is 100% successful. I am certain your miraDry doctor will agree than you need another (3rd) round of miraDry, which you will have to pay for.
As of this writing, I have done miraDry for three years and cannot report a single patient in whom miraDry caused more sweating in the underarms.
Sweating After miraDry
Feel free to call our office for questions or a complementary consultation with our Nurse Practitioner, Jennifer Tinelli.
Best of luck.
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.